Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 225, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 9:12 PM CDT for 4 counties in Kansas. It was in force for 63 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 9:12 PM CDT (02:12 UTC)
- Expired
- Jun 16, 2011, 10:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harvey County, KS, Kingman County, KS, Reno County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 9:45 PM CDT | TSTM WND GST 60 | Kingman, KS | TRAINED SPOTTER ESTIMATES 60 MPH WINDS ALONG CITY LIMITS OF KINGMAN. |
| Jun 16, 9:45 PM CDT | HAIL 0.88 | Kingman, KS | TRAINED SPOTTER ESTIMATES NICKEL SIZED HAIL AT KINGMAN CITY LIMITS AND 60 MPH WINDS. |
| Jun 16, 9:46 PM CDT | TSTM WND GST 64 | Turon, KS | TRAINED SPOTTER MEASURES WINDS TO BE 60 TO 64 MPH. |
| Jun 16, 9:55 PM CDT | TSTM WND DMG | 6 S Yoder, KS | EMERGENCY MANAGER REPORTS POWER POLE SNAPPED IN HALF AT THE INTERSECTION OF YODER AND PLEASANT VALLEY ROADS. |
| Jun 16, 10:05 PM CDT | TSTM WND GST 70 | 5 N Cheney, KS | TRAINED SPOTTER ESTIMATES 70 MPH WINDS ON HIGHWAY 54 JUST 1 MILE INSIDE THE COUNTY LINE. |
| Jun 16, 10:25 PM CDT | TSTM WND GST 57 | 1 N Garden Plain, KS | TRAINED SPOTTER MEASURES 57 MPH WIND GUST ON HIGHWAY 54 BETWEEN GODDARD AND CHENEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2014 J/kg
- Mixed-layer CIN
- -356 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 611 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS53 KICT 170212
SVRICT
KSC079-095-155-173-170315-
/O.NEW.KICT.SV.W.0225.110617T0212Z-110617T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...
RENO COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 910 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 5 MILES SOUTHEAST OF ARLINGTON...OR 14 MILES NORTH OF
KINGMAN...AND MOVING EAST AT 30 MPH. THIS SEVERE WARNING REPLACES
THE PREVIOUS WARNING IN AFFECT FOR THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...PARTRIDGE...PRETTY PRAIRIE...SOUTH HUTCHINSON...
CHENEY...HAVEN...BUHLER...MOUNT HOPE...ANDALE...GODDARD...
BURRTON...COLWICH...WILLOWBROOK...MT VERNON...YODER...CHENEY
LAKE...HUTCHINSON AIRPORT...GARDEN PLAIN...LAKE AFTON AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3801 9846 3818 9771 3786 9749 3756 9756
3767 9847
TIME...MOT...LOC 0212Z 256DEG 24KT 3786 9808
WIND...HAIL 60MPH 1.00IN
$$
JAKUB3 follow-up statements
070
WWUS53 KICT 170228
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT THU JUN 16 2011
KSC079-095-155-173-170315-
/O.CON.KICT.SV.W.0225.000000T0000Z-110617T0315Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
928 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...NORTHERN KINGMAN...RENO AND WESTERN SEDGWICK COUNTIES UNTIL
1015 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PRETTY PRAIRIE...OR 14 MILES NORTHEAST OF KINGMAN...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
HUTCHINSON...SOUTH HUTCHINSON...CHENEY...HAVEN...BUHLER...MOUNT
HOPE...BURRTON...ANDALE...GODDARD...COLWICH...MT VERNON...YODER...
HUTCHINSON AIRPORT...CHENEY LAKE...GARDEN PLAIN...LAKE AFTON AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
STRONG WINDS AND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY
RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE
TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3801 9846 3818 9771 3786 9749 3756 9756
3767 9847
TIME...MOT...LOC 0227Z 263DEG 25KT 3782 9795
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS591
WWUS53 KICT 170254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT THU JUN 16 2011
KSC079-095-155-173-170315-
/O.CON.KICT.SV.W.0225.000000T0000Z-110617T0315Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
954 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...NORTHERN KINGMAN...RENO AND WESTERN SEDGWICK COUNTIES UNTIL
1015 PM CDT...
AT 952 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MOUNT HOPE...OR 18 MILES SOUTHEAST OF HUTCHINSON...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
MOUNT HOPE...BURRTON...ANDALE...GODDARD...COLWICH...LAKE AFTON AND
BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3801 9846 3818 9771 3786 9749 3756 9756
3767 9847
TIME...MOT...LOC 0255Z 263DEG 25KT 3784 9771
WIND...HAIL 60MPH 1.00IN
$$
BILLINGS029
WWUS53 KICT 170309
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1009 PM CDT THU JUN 16 2011
KSC079-095-155-173-170315-
/O.CON.KICT.SV.W.0225.000000T0000Z-110617T0315Z/
SEDGWICK KS-RENO KS-KINGMAN KS-HARVEY KS-
1009 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HARVEY...NORTHERN KINGMAN...RENO AND WESTERN SEDGWICK COUNTIES UNTIL
1015 PM CDT...
AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HALSTEAD...OR 13 MILES WEST OF NEWTON...MOVING EAST AT
55 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3801 9846 3818 9771 3786 9749 3756 9756
3767 9847
TIME...MOT...LOC 0309Z 260DEG 46KT 3798 9752
WIND...HAIL 70MPH 1.00IN
$$
BILLINGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:17 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 16, 6:17 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 617 PM CDT THU JUN 16 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU LOW CONFIDENCE FORECAST AGAIN TONIGHT. UNCLEAR WHAT WILL HAPPEN WHEN HIGH PLAINS CONVECTION ENCOUNTERS DEEPER OUTFLOW FROM THIS MORNINGS CONVECTION. SO FAR IT APPEARS TO HAVE HAD LITTLE IMPACT. CONCERN IS THAT 1800 UTC NAM MAY BE CORRECT BRINGING THE STORMS INTO CENTRAL KS LATER THIS EVENING AND OVERNIGHT...SIMILAR TO THE PAST COUPLE OF NIGHTS. HAVE OPTED TO KEEP THE VCTS GOING AT KRSL/KSLN/KHUT AND CB AT KICT. CLEARLY MVFR CONDITIONS WILL BE LIKELY FOR A BRIEF PERIOD OF TIME IF STORMS GO DIRECTLY OVER A SITE...BUT ODDS/ABILITY TO ACCURATELY TIME THIS PRECLUDE A TEMPO GROUP AT THIS TIME. ALSO APPEARS THAT FRONT WILL WORK ABOUT HALF WAY ACROSS THE AREA BY LATE TOMORROW AFTERNOON. OF COURSE THIS WILL BE HIGHLY DEPENDENT ON THE EXTENT OF CONVECTION OVERNIGHT. GUSTY S-SW WINDS ARE EXPECTED AHEAD OF COLD FRONT. -HOWERTON && .PREV DISCUSSION... /ISSUED 334 PM CDT THU JUN 16 2011/ DISCUSSION... FORECAST CONCERN WILL BE EXITING CONVECTIVE COMPLEX MOVING OUT OF SOUTHEAST KS...THEN RENEWED STORM CHANCES LATE THIS AFTERNOON ACROSS WRN KS AND AGAIN FRI INTO THE WEEKEND. THIS EVENING-TONIGHT: CURRENT CONVECTIVE COMPLEX WILL KEEP MOVING TO THE SOUTH AND EAST OF THE AREA EARLY THIS AFTERNOON...WITH MOST OF ERN SECTIONS REMAINING UNDER A BUBBLE HIGH PRESSURE AREA. THE BIGGER CONCERN WILL BE THE OUTFLOW BOUNDARY CREATED BY THE MORNING COMPLEX THAT EXTENDS BACK TO THE WEST INTO SW KS. INTERSECTION WITH THIS BOUNDARY AND THE DRY LINE IN WRN KS NEAR DDC...WILL BE THE CONCERN FOR LATE THIS AFTERNOON INTO THIS EVENING...AS THIS AREA REACHES ITS CONVECTIVE TEMP...WITH STORMS DEVELOPING. SW KS WILL BE UNDER A FAIRLY STRONG CAP....SO THINK THE STORMS WILL BE MORE ISOLATED IN NATURE UNTIL A WEAK SHORTWAVE IN SERN CO MOVES INTO THE WRN KS. BUT AS THIS CONVECTION DEVELOPS...IT WILL DRIFT EAST-NORTHEAST TOWARDS CENTRAL KS LATER THIS EVENING. A VERY UNSTABLE AIRMASS EXISTS FOR THE STORMS TO DEVELOP JUST TO THE WEST OF THE FORECAST AREA...SO CERTAINLY COULD SEE A LARGE HAIL AND DAMAGING WIND THREAT AS IT APPROACHES. FRI: PLACEMENT OF THE MAIN SYNOPTIC FRONT WILL BE PROBLEMATIC ON FRI... AS BOTH THE NAM/WRF AND GFS PUSH THE BOUNDARY SOMEWHERE ACROSS THE FORECAST AREA....FOR THE AFTERNOON HOURS. GENERALLY ALONG THE KS TURNPIKE. THE QUESTION WILL BE CONVECTIVE CHANCES FOR THE AFTERNOON AS WARM TEMPS ALOFT WILL LEAD TO KEEPING MOST AREAS CAPPED UNTIL THE LATE AFTERNOON INTO THE EVENING. EVEN WITH THE STRONG CAP...THINK SOME ISOLATED STORMS MAY DEVELOP DURING MAX HEATING SO THINK A LOW POP IS AGAIN WARRANTED FOR AREAS ALONG AND EAST OF THE TURNPIKE. DO NOT EXPECT ANY CONVECTION THAT CAN GET GOING TO LAST INTO THE OVERNIGHT HOURS FRI NIGHT. BUT GIVEN A VERY UNSTABLE AIRMASS THINK STRONG/SEVERE STORMS ARE AGAIN POSSIBLE. SAT-SUN: LOTS OF UNCERTAINLY ON HOW THE WEEKEND WILL PLAY OUT...AS THE WEAK FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS SRN KS FOR SAT...BEFORE TRYING TO LIFT BACK TO THE NORTH ON SUN. INSTABILITY WILL REMAIN HIGH ACROSS SRN KS....WITH ANY WEAK DISTURBANCE LEADING TO AN AFTERNOON CONVECTIVE CHANCE. SO WILL KEEP POPS GOING ACROSS THE FORECAST AREA. POPS FOR LATE SAT INTO SUN WILL BE DIFFICULT AS WELL...AS UPSLOPE FLOW OVER WRN KS COULD LEAD TO A COMPLEX OF STORMS DEVELOPING OVER WRN KS LATE SAT NIGHT. THIS COMPLEX COULD DRIFT INTO CEN KS EARLY ON SUN...SO WILL KEEP POPS IN THIS AREA EARLY ON SUN. BOUNDARY WILL CONTINUE TO LIFT TO THE NORTH FOR THE DAYTIME ON SUN INTO NRN KS...WARM TEMPS ALOFT WILL LIMIT ANY SUN AFTERNOON CONVECTIVE CHANCES ACROSS CENTRAL KS CLOSER TO THE BOUNDARY. SOUTH OF THIS BOUNDARY...THINK CAPPING INVERSION WILL KEEP SOUTHERN KS DRY FOR SUN AFTN. MON-WED: MEDIUM RANGE MODELS DIFFER ON THE HOW THE MIDDLE OF THE WEEK WILL PLAY OUT...BUT THE GENERAL TREND LOOKS TO BE THAT THE MID LEVEL FLOW WILL TURN MORE TO THE NW ON WED...WITH SOMEWHAT COOLER TEMPS EXPECTED FOR THE REGION AS THE MAIN SFC FRONTAL BOUNDARY MOVES SOUTH OF THE AREA. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES AND MOVES OUT OF THE AREA. DUNTEN && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 98 72 95 / 20 30 20 10 HUTCHINSON 73 97 70 92 / 20 20 20 20 NEWTON 74 96 71 92 / 20 30 20 20 ELDORADO 73 96 71 94 / 20 20 30 10 WINFIELD-KWLD 76 98 74 98 / 20 20 20 10 RUSSELL 70 91 64 87 / 20 10 10 20 GREAT BEND 72 93 66 88 / 20 10 10 20 SALINA 73 95 68 90 / 20 20 10 20 MCPHERSON 73 95 69 91 / 20 20 20 20 COFFEYVILLE 75 94 75 97 / 20 10 20 10 CHANUTE 72 93 74 94 / 20 10 20 10 IOLA 71 92 73 92 / 10 10 20 10 PARSONS-KPPF 74 92 75 96 / 20 10 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:12 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 412 PM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-172115- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 412 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL MAINLY WEST OF INTERSTATE 135 FROM SALINA TO WICHITA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...MAINLY WEST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP DUNTEN/KETCHAM
In the hours before
Local storm report, Jun 16, 8:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
832 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM HAIL 1 SE TURON 37.80N 98.42W
06/16/2011 E1.00 INCH RENO KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 16, 8:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 5 SW ASH GROVE 39.11N 98.40W
06/16/2011 M61 MPH LINCOLN KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 16, 8:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND GST ASH GROVE 39.17N 98.35W
06/16/2011 M62 MPH LINCOLN KS EMERGENCY MNGR
EMERGENCY MANAGER HAS MULTIPLE REPORTS OF 40 TO 60 MPH
WINDS WITH ONE MEASURED REPORT OF 62 MPH ACROSS NORTHWEST
PORTIONS OF LINCOLN COUNTY.
&&
VJPLocal storm report, Jun 16, 8:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL TURON 37.81N 98.43W
06/16/2011 E0.88 INCH RENO KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 16, 8:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 1 SE TURON 37.80N 98.42W
06/16/2011 E1.00 INCH RENO KS TRAINED SPOTTER
&&
VJPLocal storm report, Jun 16, 9:08 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 2 S SYLVAN GROVE 38.99N 98.40W
06/16/2011 E70.00 MPH LINCOLN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTS 30 TO 45 MINUTES OF WINDS FROM 60
TO 70 MPH.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 55 min |
| Jun 16, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 64 min |
| Jun 16, 7:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 51 min |
| Jun 16, 7:58 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 47 min |
| Jun 16, 8:03 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 3 hr |
| Jun 16, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 66 min |
| Jun 16, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 50 min |
| Jun 16, 9:00 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 60 min |
| Jun 16, 9:24 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 66 min |
| Jun 16, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sedgwick, Sumner | 67 min |
| Jun 16, 9:43 PM CDT | Areal Flood Warning | ICT | Kingman, Reno | 5 hr |
| Jun 16, 9:44 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Rice, Saline | 61 min |
| Jun 16, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 55 min |
| Jun 16, 9:59 PM CDT | Severe Thunderstorm Warning | ICT | Harvey | 46 min |
| Jun 16, 10:10 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 65 min |
| Jun 16, 10:41 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick, Sumner | 54 min |
| Jun 16, 10:50 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 55 min |
| Jun 16, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| Jun 16, 11:08 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 52 min |
| Jun 16, 11:15 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Kingman, Lincoln, Reno, Rice and 1 more | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.